Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 257, NWS Goodland, KS

August 8, 2011Sherman County, Thomas County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Aug 8, 2011, 5:07 PM MDT for Sherman County, Thomas County, Kansas. It was in force for 53 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2011, 5:07 PM MDT (23:07 UTC)
Expired
Aug 8, 2011, 6:00 PM MDT
In force
53 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
80.0 mph

Counties Sherman County, KS, Thomas County, KS

The radar

The Goodland radar (KGLD), 39 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 5:33 PM MDTHAIL 1.7511 N Levant, KSIN ADDITION TO THE HAIL HAD 60 TO 70 MPH WINDS WHICH TORE SHINGLES OFF THE HOUSE.
Aug 8, 5:38 PM MDTHAIL 1Levant, KS
Aug 8, 5:40 PM MDTHAIL 14 W Colby, KS
Aug 8, 5:40 PM MDTHAIL 23 S Levant, KS
Aug 8, 5:43 PM MDTHAIL 2Levant, KS
Aug 8, 5:48 PM MDTTSTM WND GST 59Colby, KS
Aug 8, 5:50 PM MDTHAIL 1Colby, KS
Aug 8, 5:53 PM MDTTSTM WND DMGColby, KSTREES BLOWN DOWN IN TOWN. PEA TO NICKEL SIZE HAIL COVERING GROUND. ALSO WATER IS STARTING TO POND.
Aug 8, 5:54 PM MDTTSTM WND GST 61Colby, KS
Aug 8, 5:59 PM MDTTSTM WND DMGColby, KSTREE BRANCHES DOWN IN TOWN. LARGEST HAIL SEEN WAS DIME SIZE. LOCALIZED FLOODING OCCURRING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 8, 3:52 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3738 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

592 
WUUS53 KGLD 082307
SVRGLD
KSC181-193-090000-
/O.NEW.KGLD.SV.W.0257.110808T2307Z-110809T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
607 PM CDT MON AUG 8 2011

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SHERMAN COUNTY IN NORTHWEST KANSAS...
  THOMAS COUNTY IN NORTHWEST KANSAS...

* UNTIL 700 PM CDT/600 PM MDT/

* AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THIS STORM WAS LOCATED 5
  MILES EAST OF BIRD CITY...AND WAS MOVING SOUTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BREWSTER...LEVANT...COLBY AND MINGO.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 32 AND 74.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 154 AND 161.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL
TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 3914 10140 3957 10154 3957 10115 3914 10076
TIME...MOT...LOC 2307Z 334DEG 39KT 3968 10142
WIND...HAIL 80MPH 1.75IN
$$

THEDE
4 follow-up statements
612 
WWUS53 KGLD 082318
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
518 PM MDT MON AUG 8 2011

KSC181-193-090000-
/O.CON.KGLD.SV.W.0257.000000T0000Z-110809T0000Z/
THOMAS KS-SHERMAN KS-
618 PM CDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SHERMAN AND THOMAS COUNTIES UNTIL 700 PM CDT/600 PM MDT/...

AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 14
MILES SOUTH OF MCDONALD...AND WAS MOVING SOUTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  BREWSTER...LEVANT...COLBY AND MINGO.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 32 AND 74.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 154 AND 161.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3914 10140 3957 10154 3957 10115 3914 10076
TIME...MOT...LOC 2318Z 334DEG 39KT 3957 10135
WIND...HAIL 70MPH 1.75IN
$$

THEDE
203 
WWUS53 KGLD 082330
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
530 PM MDT MON AUG 8 2011

KSC181-193-090000-
/O.CON.KGLD.SV.W.0257.000000T0000Z-110809T0000Z/
THOMAS KS-SHERMAN KS-
630 PM CDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SHERMAN AND THOMAS COUNTIES UNTIL 700 PM CDT/600 PM MDT/...

AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 10
MILES NORTHWEST OF LEVANT...AND WAS MOVING SOUTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  BREWSTER...LEVANT...COLBY AND MINGO.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 32 AND 74.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 154 AND 161.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3914 10140 3957 10154 3957 10115 3914 10076
TIME...MOT...LOC 2330Z 334DEG 39KT 3945 10128
WIND...HAIL 70MPH 1.75IN
$$

THEDE
038 
WWUS53 KGLD 082340
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
540 PM MDT MON AUG 8 2011

KSC181-193-090000-
/O.CON.KGLD.SV.W.0257.000000T0000Z-110809T0000Z/
THOMAS KS-SHERMAN KS-
640 PM CDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SHERMAN AND THOMAS COUNTIES UNTIL 700 PM CDT/600 PM MDT/...

AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
LEVANT...AND WAS MOVING SOUTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  COLBY AND MINGO.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 32 AND 74.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 154 AND 161.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3914 10140 3957 10154 3957 10115 3914 10076
TIME...MOT...LOC 2340Z 334DEG 39KT 3935 10122
WIND...HAIL 70MPH 1.75IN
$$

THEDE
530 
WWUS53 KGLD 082347
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
547 PM MDT MON AUG 8 2011

KSC181-193-090000-
/O.CON.KGLD.SV.W.0257.000000T0000Z-110809T0000Z/
THOMAS KS-SHERMAN KS-
647 PM CDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SHERMAN AND THOMAS COUNTIES UNTIL 700 PM CDT/600 PM MDT/...

AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HAIL UP TO HEN
EGG SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED 5 MILES SOUTH OF LEVANT...AND WAS MOVING SOUTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  MINGO.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 32 AND 74.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 154 AND 161.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

&&

LAT...LON 3914 10140 3957 10154 3957 10115 3914 10076
TIME...MOT...LOC 2347Z 334DEG 39KT 3929 10117
WIND...HAIL 70MPH 2.00IN
$$

THEDE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:14 PM MDT, 1 hour 53 minutes earlier.

Area forecast discussion, Aug 8, 3:14 PM MDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
314 PM MDT MON AUG 8 2011

.SHORT TERM (TONIGHT-WEDNESDAY)...
312 PM MDT MON AUG 8 2011

SURFACE ANALYSIS SHOWS A COLD FRONT MOVING SOUTH THROUGH THE HIGH
PLAINS.  CURRENT SATELLITE IMAGERY SHOWS CUMULUS CLOUDS DEVELOPING
ALONG THE NORTHERN PERIPHERY OF THE UPPER LEVEL HIGH PRESSURE OVER
NORTHERN COLORADO AND WYOMING.  A FEW STORMS HAVE ALREADY BEGUN TO
DEVELOP AS THE COLD FRONT MOVES SOUTH.

TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE CWA
DURING THE EVENING HOURS.  THE STORMS WILL BE MORE LIKELY EAST OF
THE COLORADO BORDER DUE TO SURFACE CONVERGENCE AND MORE CAPE AND MID
LEVEL MOISTURE IN THAT AREA.  AS DAY TIME HEATING AND THE SURFACE
CONVERGENCE SUBSIDE...THUNDERSTORMS WILL BEGIN TO DISSIPATE.
OVERNIGHT SOME AREAS MAY SEE PATCHY FOG THROUGH TUESDAY MORNING AS
WINDS TURN TO THE SOUTHEAST.

TUESDAY A COLD FRONT WILL BEGIN TO MOVE THROUGH THE CWA DURING THE LATE
AFTERNOON.  A 700MB SHORT WAVE TROUGH WILL ACCOMPANY THE FRONT AS IT
MOVES THROUGH...HELPING TO ENHANCE THE LIFTING ALONG AND AHEAD OF
THE FRONT.  DURING THE AFTERNOON THE ENVIRONMENT WILL BECOME
UNSTABLE AHEAD OF THE FRONT...CREATING AN ENVIRONMENT CAPABLE OF
SUPPORTING SEVERE THUNDERSTORMS.  WITH SLOW STORM MOTIONS AND
PLENTIFUL MOISTURE...HEAVY RAINFALL WILL BE POSSIBLE ALONG WITH THE
POSSIBILITY OF TRAINING THUNDERSTORMS ALONG THE FRONT AS IT MOVES
THROUGH.  DURING THE EVENING AND OVERNIGHT THE LOW LEVEL JET
DEVELOPS...WHICH WILL HELP FUEL THE THUNDERSTORMS.  AS THE NIGHT
PROGRESSES THE 700MB SHORT WAVE TROUGH AND STRONGER 850 WINDS SHIFT
EASTWARD.  MODELS ALSO SHOW STRONG 700MB TO 500MB FRONTOGENESIS IN
THAT AREA OVERNIGHT INTO EARLY WEDNESDAY MORNING. AM THINKING THE
RAINFALL WILL BEGIN TO END OVER THE FAR WESTERN CWA OVERNIGHT AS THE
700MB SHORT WAVE TROUGH SHIFTS EAST.  WITH THE PROLONGED RAINFALL
OVER THE FAR EASTERN CWA...FLOODING MAY OCCUR IN SOME AREAS.  WILL
HOLD OFF ON ISSUING A WATCH FOR NOW AS THERE HAS NOT BEEN A LOT OF
RAINFALL OVER THOSE AREAS FOR THE LAST COUPLE OF DAYS.

WEDNESDAY RAIN WILL CONTINUE INTO THE AFTERNOON HOURS...COMING TO AN
END BY THE LATE AFTERNOON AND EARLY EVENING FROM WEST TO EAST AS THE
SHORT WAVE TROUGH MOVES EAST.  KEPT IN THE SLIGHT CHANCES IN THE
WESTERN CWA AS ISOLATED THUNDERSTORMS ARE POSSIBLE...MAINLY DURING THE
LATE AFTERNOON...AS A 700MB SHORT WAVE TROUGH DEVELOPS OVER EASTERN
COLORADO.  KEPT IN ISOLATED CHANCES FOR THE EVENING FOR ANY
LINGERING CONVECTION THAT MOVES EAST DURING THAT TIME.

.LONG TERM (THURSDAY-MONDAY)...
312 PM MDT MON AUG 8 2011

WESTERLY UPPER LEVEL FLOW WILL START OUT THE LONG TERM...AS THE UPPER
LEVEL HIGH PRESSURE REMAINS OVER THE SOUTHERN CONUS.  HAVE CHANCES
FOR RAINFALL EVERY DAY AS A MINOR DISTURBANCE WILL MOVE OVER ALL OR
PART OF THE CWA ALMOST EVERY AFTERNOON AND EVENING.  FRIDAY A SHORT
WAVE TROUGH WILL MOVE THROUGH THE UPPER LEVEL FLOW NORTH OF THE
CWA.  THIS WILL BRING A COLD FRONT THROUGH THE CWA...BRINGING WITH
IT THE BEST CHANCES FOR WIDE SPREAD RAINFALL DURING THE PERIOD.
CURRENTLY THE FRONT IS FORECAST TO STALL ALONG THE SOUTHEAST BORDER
OF THE CWA FRIDAY EVENING...BEFORE CONTINUING SOUTH SATURDAY.
DURING THE WEEKEND THE UPPER LEVEL RIDGE BUILDS OVER THE GREAT
BASIN...CAUSING THE UPPER LEVEL FLOW TO BECOME NORTHWEST.  MONDAY
THE UPPER LEVEL RIDGE BEGINS TO WEAKEN...BRINGING THE UPPER LEVEL
FLOW OVER THE CWA ONCE AGAIN.

JTL
&&

.AVIATION...
1118 AM MDT MON AUG 8 2011

FOR THE 18Z TAFS...WINDS HAVE BEEN SLOW TO SHIFT TO NORTHERLY BUT
ARE EXPECTED TO TRANSITION TO NORTHERLY...THEN NORTHEASTERLY...AS A
SURFACE LOW PRESSURE SYSTEM DEEPENS TO THE SOUTH OF THE REGION.
THERE IS POTENTIAL FOR THUNDERSTORMS LATE THIS AFTERNOON...WITH
BETTER CHANCES NEAR KMCK THAN KGLD. WITH LIGHT WINDS AND MOSTLY
CLEAR SKIES OVERNIGHT...AND HIGH SOIL MOISTURE GIVEN RECENT
RAINFALL...THERE IS A POSSIBILITY FOR FOG DURING THE MORNING HOURS.
CONSIDERING MODEL GUIDANCE AND SOUNDINGS...HAVE BROUGHT BOTH
TERMINALS DOWN TO MVFR DURING THE MORNING...BUT FOG SHOULD BE FAIRLY
SHALLOW. ANY FOG WILL DISSIPATE AS MIXING INCREASES AFTER SUNRISE.

CJS
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Aug 8, 10:26 AM MDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1026 AM MDT MON AUG 8 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1026 AM MDT MON AUG 8 2011 /1126 AM CDT MON AUG 8 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS DURING THE LATE AFTERNOON AND
EARLY EVENING. A FEW SEVERE STORMS ARE POSSIBLE...WITH LARGE
HAIL....DAMAGING WINDS AND LOCALLY HEAVY RAIN THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

UNSETTLED WEATHER WILL CONTINUE ACROSS THE AREA THROUGH THE
WEEK...WITH THE POTENTIAL FOR THUNDERSTORMS NEARLY EVERY DAY. A
FEW SEVERE STORMS ARE POSSIBLE DURING THE LATE AFTERNOON AND
OVERNIGHT HOURS. THE BEST CHANCE FOR THUNDERSTORMS AND LOCALLY
HEAVY RAINFALL WILL BE ON TUESDAY NIGHT AND WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Aug 8, 3:44 PM MDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
344 PM MDT MON AUG 8 2011

NEZ079-082245-
DUNDY-
344 PM MDT MON AUG 8 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA...

AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF CHAMPION...OR 11 MILES WEST
OF IMPERIAL...MOVING SOUTHEAST AT 25 MPH. THIS THUNDERSTORM WILL BE
NEAR BENKELMAN AROUND 445 PM MDT.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 4016 10132 4015 10133 4000 10161 4035 10187
      4036 10152
TIME...MOT...LOC 2144Z 326DEG 24KT 4050 10183

THEDE
Local storm report, Aug 8, 4:22 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
422 PM MDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             17 N PARKS              40.29N 101.73W
08/08/2011  M0.88 INCH       DUNDY              NE   CO-OP OBSERVER

&&

MLAMMERS
Local storm report, Aug 8, 4:30 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
430 PM MDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     HAIL             22 NW BENKELMAN         40.28N 101.83W
08/08/2011  E0.88 INCH       DUNDY              NE   TRAINED SPOTTER

&&

MLAMMERS
Special weather statement, Aug 8, 5:01 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
601 PM CDT MON AUG 8 2011

KSZ013-014-082345-
SHERMAN-THOMAS-
601 PM CDT MON AUG 8 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS AND SHERMAN
COUNTY IN NORTHWEST KANSAS...

AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM NEAR BIRD CITY...MOVING SOUTHEAST AT 45 MPH.

GOLF BALL SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH ARE EXPECTED
WITH THIS STORM.

PEOPLE IN NORTHEASTERN SHERMAN AND NORTHWESTERN THOMAS COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED
IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE
WEATHER THREATENS.

&&

LAT...LON 3933 10106 3932 10139 3956 10150 3957 10119
TIME...MOT...LOC 2301Z 334DEG 39KT 3974 10146

THEDE

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:36 PM MDTSpecial Weather StatementGLDGove24 min
Aug 8, 3:42 AM MDTSpecial Weather StatementGLDLogan18 min
Aug 8, 4:01 AM MDTSevere Thunderstorm WarningGLDGove, Logan29 min
Aug 8, 4:27 PM MDTSevere Thunderstorm WarningGLDCheyenne, Rawlins63 min
Aug 8, 4:41 PM MDTTornado WarningGLDCheyenne, Rawlins49 min
Aug 8, 5:01 PM MDTSpecial Weather StatementGLDThomas44 min
Aug 8, 5:35 PM MDTSpecial Weather StatementGLDLogan55 min
Aug 8, 5:49 PM MDTSevere Thunderstorm WarningGLDGove, Logan56 min
Aug 8, 5:52 PM MDTSevere Thunderstorm WarningGLDRawlins53 min
Aug 8, 5:58 PM MDTSevere Thunderstorm WarningGLDThomas19 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.